Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 29, NWS Norman, OK

May 26, 1995Caddo County, Canadian County, Grady County, Oklahoma

NWS Norman, OK issued this flash flood warning at May 26, 1995, 8:23 AM CDT for Caddo County, Canadian County, Grady County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 26, 1995, 8:23 AM CDT (13:23 UTC)
Expired
May 26, 1995, 11:30 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties

Counties Caddo County, OK, Canadian County, OK, Grady County, OK

The radar

The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1995-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1995-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 261326
FFWOKC
OKC017-051-015-261630-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
823 AM CDT FRI MAY 26 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS EXTENDED THE 
FLASH FLOOD WARNING UNTIL 1130 AM CDT FOR PEOPLE IN 
THE FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     SOUTHERN CANADIAN AND NORTHERN GRADY

IN SOUTHWESTERN OKLAHOMA
     CADDO

INCLUDING THE FOLLOWING LOCATIONS
     ALBERT...BINGER...COGAR...GRACEMONT...LOOKEBA...MINCO...
     MUSTANG...NILES...TUTTLE...UNION CITY AND YUKON

ALTHOUGH HEAVY RAINFALL HAS ENDED ACROSS CANADIAN...GRADY AND CADDO
COUNTIES...FLOODING WILL LIKELY CONTINUE FOR SEVERAL MORE HOURS ALONG
SMALL STREAMS AND CREEKS IN THE AREA...ESPECIALLY ALONG SUGAR CREEK 
IN CADDO COUNTY AND ALONG MUSTANG CREEK IN CANADIAN COUNTY. PERSONS
LIVING OR TRAVELING NEAR THESE CREEKS SHOULD BE PREPARED FOR
FLOODING.  

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.


LAT...LON 3520  9766 3519  9794 351>4  9845 3541  9860
          3550  9805 3557  9766

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:22 AM CDT, 4 hours 1 minute earlier.

Area forecast discussion, May 26, 4:22 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
407 AM CDT FRI MAY 26 1995

BUSY MRNG WITH TSTMS OVR MUCH OF THE FA. FNTL BNDRY STILL TO
THE SOUTH OF THE FA AND SHUD BEGIN TO LIFT SLOWLY NWD TODAY.
WDSPRD TSTMS N OF THE SFC FNT THIS MRNG IN AREA OF WAA. EXPECT THIS TO
CONT TODAY AS FNTL BNDRY GRDLY LIFTS NWD. S/W OVR SRN CA SHOWS UP WELL
WV SAT IMAGERY. PREFER AVN MOVEMNT OF THIS S/W THROUGH THE SRN ROCKIES
TODAY AND INTO THE PLAINS TONIGHT. EXPECT ANOTHER ROUND OF TSTMS TO DVLP
TO THE WEST THIS AFTN AND EVENING AND SPREAD OVER THE AREA AS S/W MOVS
IN AND LO LVL FLO BCMS MORE SLY AND LO LVL MOISTR INCREASES. ON SAT
MAIN ACTION SHIFTS INTO CNTRL AND ERN ZONES AS DRY LINE/SFC FNT MOVE
EWD. GUIDANCE TMPS LOOK A LTL HI TODAY WITH SFC FNT SLO TO MOVE NWD AND
WILL UNDERCUT ACCORDINGLY.

FCSTID=02
HBR   73  63  84  59 / 60  60  20  10
OKC   72  63  82  59 / 60  50  20  10
SPS   75  66  88  61 / 50  50  20  10
GAG   68  58  82  52 / 60  60  10  10
PNC   69  63  82  57 / 60  50  20  10
DUA   80  68  84  64 / 40  30  30  20

.OKC...NONE.
.TX...NONE.

In the hours before

Special weather statement, May 26, 6:54 AM CDT, 1 hour 29 minutes before
OKZ004>053-TXZ083>090-261800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
630 AM CDT FRI MAY 26 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MAINLY TONIGHT
OVER WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS. THE AREA IS GENERALLY
WEST OF A LINE FROM CHEROKEE OKLAHOMA TO HENRIETTA TEXAS. THERE IS ALSO
A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA EAST OF THE MODERATE RISK AREA AND WEST OF
A PONCA CITY TO HOLDENVILLE TO CLAYTON LINE.

A WARM FRONT EXTENDED FROM A LOW IN SOUTHWEST TEXAS NORTHEASTWARD INTO
NORTHEAST TEXAS THIS MORNING. TO THE NORTH OF THE WARM FRONT A
RELATIVELY SHALLOW LAYER OF COOL AIR REMAINED OVER MUCH OF OKLAHOMA AND
WESTERN PARTS OF NORTH TEXAS. ABOVE THIS SHALLOW COOL AIRMASS SOUTHERLY
WINDS ARE BRINGING WARM MOIST NORTHWARD. SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP TODAY AS THE WARM MOIST AIR RIDES UP OVER THE
SHALLOW COOL AIRMASS. ALTHOUGH THE MAIN THREAT FROM THESE STORMS WILL BE
HEAVY RAINFALL...SOME OF THESE THUNDERSTORMS COULD PRODUCE LARGE HAIL.

AN UPPER LEVEL STORM SYSTEM OVER THE SOUTHWEST U.S. WILL MOVE
NORTHEASTWARD TODAY AND TONIGHT. AS THIS SYSTEM APPROACHES THE WARM
FRONT IS EXPECTED TO LIFT NORTHWARD ALLOWING WARMER AND MORE UNSTABLE
AIR TO SPREAD NORTHWARD OVER THE AREA.  THUNDERSTORMS ARE EXPECTED
TO DEVELOP NEAR THE DRY LINE IN WEST TEXAS THIS AFTERNOON AND MOVE INTO
WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS LATE THIS AFTERNOON
TONIGHT. WIND PROFILES WILL BE FAVORABLE FOR SUPERCELL DEVELOPMENT IN
THE MODERATE RISK AREA LATE THIS AFTERNOON AND TONIGHT. LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE.

SPOTTER GROUPS IN THE RISK AREA SHOULD STAY INFORMED ON THE LATEST
WEATHER CONDITIONS AND FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION
THIS AFTERNOON AND TONIGHT.

02
Local storm report, May 26, 8:06 AM CDT, 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
800 AM CDT FRI MAY 26 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

740 AM        MINCO
5/26/95       N. GRADY              OK        WATER COVERS US HWY 81
                                              SOUTH OF MINCO

745 AM        NORMAN
5/26/95       CLEVELAND             OK        WATER COVERS ROAD TO LEVEL
                                              OF AUTO HEADLIGHTS AT
                                              INTERSECTION OF LINDSEY
                                              AND ELM STREETS

                                              WATER RUNNING OVER BRIDGE
                                              AT ROCK CREEK ROAD

BZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:29 PM CDTFlash Flood WarningOUNBryan3 hr
May 25, 11:23 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman52 min
May 26, 5:30 AM CDTFlash Flood WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma3 hr
May 26, 5:30 AM CDTFlash Flood WarningOUNCaddo3 hr
May 26, 7:18 AM CDTFlash Flood WarningOUNPottawatomie, Seminole3 hr
May 26, 7:18 AM CDTFlash Flood WarningOUNLincoln3 hr
May 26, 8:01 AM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma3 hr
May 26, 5:56 PM CDTSevere Thunderstorm WarningOUNBeckham, Washita64 min
May 26, 6:19 PM CDTTornado WarningOUNWashita31 min
May 26, 6:19 PM CDTTornado WarningOUNCuster41 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.